chemo issues

Hi im claire stage 4 OV  just wondering has anyone had there chemo stopped indefinitely due to the affects of chemo on their  white blood cells. The doctors decided to give me half strength chemo drugs but still have the blood issues. This is my issue at the moment and feeling very lost and scared. I started chemo in september this year and was to have 3 weeks of chemo once a week with 1 week off over 3 months then a op set for dec to remove womb ovaries ect fatty .lining and any spots . anyway apart form that feeling really good and doc's have said tumours have shrunk.  So now waiting to hear back whether docs will bring foreward operation and worried if cancer will flare up without having chemo now and after op. Has anyone been in this situation ? I know its not unusual for chemo to affect bloods  Is there other treatments available if I can't have chemo?

Comments

  • Hi Clare,


    ‘There are so many different chemo drugs they can try. I’ve had anaphylactic reactions and dose reductions because my blood levels were pushed right down. I’ve had 2 month breaks in the middle of treatment to allow my bloods to recover and been on 5 different chemo drugs. They have lots of options. I’ve been doing this for 7 years and there are always changes to treatment and new drugs and therapies and they are always doing trials.  In my experience the doctors always have a plan B, C and D they might not always let you know. Your treatment clinic should have a cancer care co-ordinator and they are the best people to contact if you have questions. Try get their email address, it’s easier than trying to call.


    Good luck with it all and keep us up to date with what’s happening.


    Nikki

  • Hi Clare,


    I have also been on lots of different chemo drugs over the last five years, rest assured there will be other options for you and they are doing research into new drugs all the time.  At present the chemo drug that I am on at the moment is Carbo/gem which affects my white blood cells and sends them down.  I now have an injection (neulaster) 24 hours after chemo has finished to counteract this drop in white blood cells ( though it can affect your red cells), maybe this could help you.  Talk to your oncologist, the more you ask, the more you will be informed.  I have also had weeks off due to blood levels being out of the normal range.  It is good that your tumours have shrunk and that you are feeling good.  Take care   Helen


     

  • I’ve done gemcite with cisplatin and it was an evil combination.  I’ve just finished 6 chemo cycles with the neulaster and i have a love hate relationship with that stuff.  It caused me a weeks worth of agony but I recovered from treatment faster and I didn’t get any of the bugs going around work.  I finished my last chemo 5 weeks ago and I’m still in pain from that needle.

  • Hi Nikki,  what a pest that you didn't have such a good time with the neulaster injection.  It never ceases to amaze me how different we all are and how our reactions to certain drugs differ from each other.  I certainly felt a bit lower than normally after chemo, with the neulaster injection, however it only lasted a few days.  Glad to hear that you escaped the bugs going around at work. Take care.  Helen

Sign In or Register to comment.